Surgery of Kerion, a Nightmare for NondermatologistsRead the full article
Case Reports in Dermatological Medicine publishes case reports and case series covering prevention, diagnosis, and treatment of disorders of the skin, hair, and nails.
Case Reports in Dermatological Medicine maintains an Editorial Board of practicing researchers from around the world, to ensure manuscripts are handled by editors who are experts in the field of study.
Abstracting and Indexing
Latest ArticlesMore articles
The Management of Erythrodermic Psoriasis Complicated by Cyclosporine
We present a 64-year-old woman with past medical history of psoriasis and alcoholic liver cirrhosis who presented with a diffuse, erythematous, and scaly rash. Pertinent medications included topical triamcinolone 0.1% cream. She was started on oral prednisone 40 milligrams (mg) and oral cyclosporine 150 mg daily and was continued on topical triamcinolone. After the administration of two doses of this regimen, the serum creatinine increased to 1.76 mg/dL, and serum potassium increased to 6.7 mEq/L. The serum creatinine continued to uptrend to 2.42 mg/dL, and the glomerular filtration rate (GFR) decreased to 20 mL/min. The patient was emergently hemodialyzed. The patient was placed on an extended steroid taper, alleviating the psoriatic rash. However, the patient needed to be placed on a steroid-sparing regimen. Because of its rarity and ensuing complications, erythrodermic psoriasis must be identified and managed promptly. Cyclosporine is currently the first-line treatment. However, initiation of this therapy in our patient resulted in an acute kidney injury (AKI). Even though a steroid taper assisted in alleviating erythroderma, a steroid-sparing regimen needed to be started. This led to the consideration of alternate methods of therapy for further management of erythrodermic psoriasis with renal impairment.
Oral White Sponge Nevus: An Exceptional Differential Diagnosis in Childhood
White sponge nevus is an autosomal dominant skin disorder characterized by white, irregular, diffuse plaques mainly affecting the oral mucosa. Histological findings of white sponge nevus are characteristic but not pathognomonic. We report a case of an oral white sponge nevus in a 6-year-old girl, which poses a problem in differential diagnosis with oral candidiasis. No treatment was performed because of the benign and asymptomatic nature of the lesions.
Enigmatic Rapidly Enlarging Nasal Mass That Is Not Cancer
Cutaneous blastomycosis is not rare, but progressively enlarging nasal mass as the only presentation with nondiagnostic biopsy results, presence of pulmonary fibrosis, nodules and lymphadenopathy, and urinary sediments, as well as ANA and p-ANCA positivity, can make things more cryptic than expected.
Atypical Presentation of Post-Kala-Azar Dermal Leishmaniasis in Bhutan
This article describes an atypical case of post-kala-azar dermal leishmaniasis associated with complications due to delayed diagnosis and poor case management. The grave consequences of the prolonged disease process that continued for over 2 decades with eventual healing included facial disfigurement, visual impairment, and mental distress both to the patient and the family. The persistent infection within the skin over a lengthy period with likely increased risk of infection spread in the community highlights its potential negative impact on the ongoing leishmaniasis elimination program in the Indian subcontinent. Bhutan is a member of the leishmaniasis elimination network in Asia, and the government continues to invest in maintenance of the national healthcare system. The case study reveals the gaps in the healthcare system with hardships faced by a patient to access quality healthcare and poor patient outcome used as proxy indicators. It also points to the need to enhance access to healthcare to ensure early diagnosis and effective treatment for leishmaniasis patients including those who live in remote areas, in order to achieve the planned disease elimination targets. It also points towards the key challenges faced by a resource poor nation such as Bhutan in achieving universal health coverage and reaching the set goals for disease elimination. The findings underscore the need for a careful review of the national health care system and to address the deficiencies.
Thyrotoxicosis Associated with Ustekinumab Treatment for Psoriasis
Biologic treatments have revolutionised the management of psoriasis in recent years; however, data on their safety profile in large populations and long-term effects are being gathered on an ongoing basis. Ustekinumab is a monoclonal antibody that targets interleukin-12/23 used in the treatment of moderate-to-severe psoriasis. Here, we report the case of a 32-year-old Caucasian gentleman who developed thyrotoxicosis following the commencement of ustekinumab treatment. Following control of thyroid status by the Endocrinology team, this recurred after recommencement of ustekinumab on two further occasions over a 5-year period. This is the second known reported association of this nature. Awareness of these possible adverse effects is imperative in managing patients and informing decision-making, and further long-term studies will help elucidate the precise safety profiles of biologic treatments.
Cutaneous Metastases from Lung Adenocarcinoma
Cutaneous metastases are unusual presenting symptoms of lung cancer. Therefore, they are prone to be misdiagnosed and missed. The report describes a case of a forty-nine-year-old female with painful zosteriform rashes showing multiple vesicle-like papules localized on the left breast for 10 days. The patient had been diagnosed as lung adenocarcinoma at the department of oncology one year ago. Skin biopsy revealed blue nodular lesions in the dermis, composed of clustered heterogeneous tumor cells with glandular formation. Immunohistochemical stains confirmed the diagnosis of metastatic lung adenocarcinoma.